Alert archive / Illinois / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 137, NWS Lincoln, IL

June 26, 2002Marshall County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 26, 2002, 11:58 PM CDT for Marshall County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2002, 11:58 PM CDT (04:58 UTC)
Expired
Jun 27, 2002, 12:45 AM CDT
In force
47 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Marshall County, IL

The radar

The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2002-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2002-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2228 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 270458
SVRSPI
ILC123-270545-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1158 PM CDT WED JUN 26 2002

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN CENTRAL ILLINOIS

* UNTIL 1245 AM CDT

* AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER TOLUCA...OR ABOUT 12 MILES EAST OF
  LACON...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL MARSHALL COUNTY
  LACON

DAMAGING WINDS IN EXCESS OF 75 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4102 8937 4095 8931 4096 8913 4110 8906
EH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 8:10 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 26, 8:10 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
810 PM CDT WED JUN 26 2002

UPDATE TO ZONES SHORTLY.
LATEST 00Z SURFACE ANALYSIS PLACES SURFACE COLD FRONT ACROSS
SOUTHERN WISCONSIN SOUTHWEST INTO KANSAS.  LATEST 0045Z IR SATELLITE
IMAGE PLACES PLENTY OF MID AND HIGH CLOUDS ACROSS MS VALLEY. LATEST
0054Z KILX RADAR PLACES SCATTERED SHOWERS AND THUNDERSTORMS MAINLY
ALONG AND NORTHWEST OF A SPRINGFIELD TO BLOOMINGTON LINE.  WILL
UPDATE ZONES TO MENTION SCATTERED THUNDERSTORMS ESPECIALLY WHERE
THUNDERSTORMS ARE APPROACHING GALESBURG. OTHERWISE...ONLY MINOR
OTHER CHANGES AT THIS TIME.

.ILX...NONE.

EH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:37 PM CDTSevere Thunderstorm WarningILXKnox53 min
Jun 27, 12:15 AM CDTFlash Flood WarningILXMarshall6 hr
Jun 27, 3:20 PM CDTSevere Thunderstorm WarningILXJasper40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.